Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 241, NWS Lubbock, TX

July 11, 2021Garza County, Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2021, 3:12 PM CDT for Garza County, Kent County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 3:12 PM CDT (20:12 UTC)
Expired
Jul 11, 2021, 3:43 PM CDT
In force
31 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS54 KLUB 112012
SVRLUB
TXC169-263-112115-
/O.NEW.KLUB.SV.W.0241.210711T2012Z-210711T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
312 PM CDT Sun Jul 11 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kent County in northwestern Texas...
  East central Garza County in northwestern Texas...

* Until 415 PM CDT.

* At 312 PM CDT, a severe thunderstorm was located 11 miles southeast
  of Kalgary, or 14 miles south of White River Lake, moving southeast
  at 20 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lake Alan Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 10103 3328 10118 3335 10103 3304 10068
      3296 10082
TIME...MOT...LOC 2012Z 328DEG 15KT 3327 10104 

HAIL...0.88IN
WIND...70MPH
 
$$

PAZOS
3 follow-up statements
142 
WWUS54 KLUB 112029
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
329 PM CDT Sun Jul 11 2021

TXC169-263-112115-
/O.CON.KLUB.SV.W.0241.000000T0000Z-210711T2115Z/
Kent TX-Garza TX-
329 PM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN KENT AND EAST CENTRAL GARZA COUNTIES...

At 329 PM CDT, a severe thunderstorm was located 12 miles north of
Lake Alan Henry, moving southeast at 15 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Lake Alan Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 10103 3328 10118 3335 10103 3305 10074
      3296 10082
TIME...MOT...LOC 2029Z 328DEG 15KT 3321 10099 

HAIL...0.88IN
WIND...70MPH
 
$$

PAZOS
616 
WWUS54 KLUB 112041
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
341 PM CDT Sun Jul 11 2021

TXC169-263-112115-
/O.CON.KLUB.SV.W.0241.000000T0000Z-210711T2115Z/
Kent TX-Garza TX-
341 PM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL KENT AND EAST CENTRAL GARZA COUNTIES...

At 340 PM CDT, a severe thunderstorm was located 10 miles northeast
of Lake Alan Henry, moving southeast at 15 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of west
central Kent and east central Garza Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3328 10118 3335 10103 3321 10089 3315 10112
TIME...MOT...LOC 2040Z 328DEG 15KT 3317 10096 

HAIL...0.88IN
WIND...70MPH
 
$$

PAZOS
532 
WWUS54 KLUB 112043
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
343 PM CDT Sun Jul 11 2021

TXC169-263-112053-
/O.CAN.KLUB.SV.W.0241.000000T0000Z-210711T2115Z/
Kent TX-Garza TX-
343 PM CDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KENT AND EAST
CENTRAL GARZA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.

LAT...LON 3328 10118 3335 10103 3321 10089 3315 10112
TIME...MOT...LOC 2040Z 328DEG 15KT 3316 10095 

$$

PAZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:55 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 11, 1:55 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
155 PM CDT Sun Jul 11 2021

.SHORT TERM...
Upper level high pressure system remains parked over southern Nevada
this afternoon keeping the FA in north-northeasterly flow aloft. At
the surface early morning convection has moved out of the area
and now afternoon convection is initiating in far eastern NM. This
convection is currently making a run for the far southwestern FA
counties underneath an SPC severe thunderstorm watch.

Occasional breaks in the clouds will allow high temperatures to
reach the mid to upper 80s and given the continued above average
PWATs, and dewpoints in the 60s convection will likely continue and
spread in coverage. Coverage will be concentrated near and southwest
of a lingering surface boundary hung up from about Muleshoe to about
Jayton. Model forecast instability shows MUCAPEs between 2000 J/kg
to 3000 J/kg, bulk shear values to 35-40kt. DCAPE values of over
1300 J/kg will be present across the far southwestern Southern
Plains resulting in the possibility of strong downburst winds and
gusty outflow winds. Similar to recent storms given the present
instability indices storms that do develop now into the evening
could become strong to severe with locally heavy rainfall leading to
flash flooding.

CAMs continue to suggest that convection will come to an end
during the overnight hours. Tomorrow the 597 dm upper level high
to our west will expand back towards the area as south to
southwesterly surface winds return. This will ultimately lead to
drier and slightly warmer conditions to start the work week.

.LONG TERM...
By Tuesday morning the upper level flow will be less amplified as
the low across the midwest lifts off to the north and the area of
high  pressure across the southwest U.S. continues to retrograde.
Through the day on Tuesday flow aloft will remain northerly which
will keep the forecast area dry. Wednesday will see a shortwave move
across the Northern Plains with upper level lift extending all the
way into northern NM by the evening. This should lead to convective
development across the higher terrain of NM. This activity may try
to make a run towards the southwestern Texas panhandle however it
should be dissipating as it does hence the forecast area may remain
dry. Upper level flow will back across the area out of the
northwest late this week through the weekend as upper level
ridging expands from the desert southwest into Saskatchewan. This
will keep the potential for late afternoon and evening
thunderstorms possible each day. Temperatures will remain
seasonable during this time frame (low to mid 90's) as heights
aloft vary little each afternoon. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

28/58
Hazardous weather outlook, Jul 11, 1:27 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
127 PM CDT Sun Jul 11 2021

TXZ021>044-121830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
127 PM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Strong to severe rain showers and thunderstorms will continue
through late this evening into early Monday morning across the
extreme southwestern South Plains. Locally heavy rainfall that could
lead to localized flash flooding, especially in low lying and poor
drainage areas will be possible. Some of these storms could also be
capable of producing severe wind gusts up to 70 mph and large hail,
but the overall severe weather threat will be localized.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another chance for strong thunderstorms remains possible Thursday
into next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jul 11, 2:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     8 WSW SUNDOWN           33.39N 102.61W
07/11/2021  M65 MPH          COCHRAN            TX   MESONET

&&

EVENT NUMBER LUB2100441

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:07 AM CDTSpecial Weather StatementLUBKing23 min
Jul 11, 1:14 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum47 min
Jul 11, 1:54 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum66 min
Jul 11, 2:20 PM CDTAreal Flood AdvisoryLUBCochran, Hockley, Terry, Yoakum112 min
Jul 11, 2:49 PM CDTSevere Thunderstorm WarningLUBHockley, Terry56 min
Jul 11, 2:56 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb20 min
Jul 11, 2:58 PM CDTAreal Flood AdvisoryLUBKent2 hr
Jul 11, 3:06 PM CDTFlash Flood WarningLUBCochran, Hockley, Terry, Yoakum81 min
Jul 11, 3:25 PM CDTSevere Thunderstorm WarningLUBLynn, Terry25 min
Jul 11, 3:30 PM CDTAreal Flood AdvisoryLUBLynn, Terry96 min
Jul 11, 3:54 PM CDTAreal Flood AdvisoryLUBGarza, Lynn2 hr
Jul 11, 3:58 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Kent67 min
Jul 11, 4:29 PM CDTAreal Flood AdvisoryLUBCrosby, Floyd93 min
Jul 11, 4:32 PM CDTSpecial Weather StatementLUBLubbock28 min
Jul 11, 4:45 PM CDTAreal Flood AdvisoryLUBDickens, Floyd, Kent, King, Motley, Stonewall2 hr
Jul 11, 5:03 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Lubbock, Lynn2 hr
Jul 11, 5:04 PM CDTSpecial Weather StatementLUBLubbock26 min
Jul 11, 5:24 PM CDTAreal Flood AdvisoryLUBHale, Lubbock2 hr
Jul 11, 5:25 PM CDTSpecial Weather StatementLUBLubbock35 min
Jul 11, 5:52 PM CDTSpecial Weather StatementLUBLubbock23 min
Jul 11, 6:09 PM CDTSpecial Weather StatementLUBStonewall36 min
Jul 11, 6:53 PM CDTSpecial Weather StatementLUBLubbock22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.